From Morganton, North Carolina, USA:
I am a Caucasian female, 44 years old who has developed sinus tachycardia (elevated heart rate) and hypoglycemia within the past two months. The elevated heart rate came first, then the hypoglycemia developed within the last three weeks. If you slow the heart rate down with beta blockers, will that make my system burn less glucose? I am eating every two to three hours because my blood sugar drops to 58 mg/dl [3.2 mmol/L ] or 60 mg/dl [3.3 mmol/L] if I don't. This is also presenting a problem at night.
The answer to your question is no. There needs to be investigation to see if the two are connected by a common stimulus, rather than thinking that one causes the other. There are some conditions where hormones are produced in increased amounts that cause increased heart rate and low blood sugars. You need to speak with your physician about these conditions.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.